Variational principles, completeness and the existence of traps in behavioral sciences - Aix-Marseille Université Access content directly
Journal Articles Annals of Operations Research Year : 2016

Variational principles, completeness and the existence of traps in behavioral sciences

Abstract

In this paper, driven by Behavioral applications to human dynamics, we consider the characterization of completeness in pseudo-quasimetric spaces in term of a generalization of Ekeland’s variational principle in such spaces, and provide examples illustrating significant improvements to some previously obtained results, even in complete metric spaces. At the behavioral level, we show that the completeness of a space is equivalent to the existence of traps, rather easy to reach (in a worthwhile way), but difficult (not worthwhile to) to leave. We first establish new forward and backward versions of Ekeland’s variational principle for the class of strict-decreasingly forward (resp. backward)-lsc functions in pseudo-quasimetric spaces. We do not require that the space under consideration either be complete or to enjoy the limit uniqueness property since, in a pseudo-quasimetric space, the collections of forward-limits and backward ones of a sequence, in general, are not singletons.
Fichier principal
Vignette du fichier
Bao,Cobzaş,Soubeyran_Variational principles, completeness and the existence of traps in behavioral sciences.pdf (311.38 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01985313 , version 1 (01-02-2022)

Identifiers

Cite

T. Bao, S. Cobzaş, Antoine Soubeyran. Variational principles, completeness and the existence of traps in behavioral sciences. Annals of Operations Research, 2016, 269 (1-2), pp.53-79. ⟨10.1007/s10479-016-2368-0⟩. ⟨hal-01985313⟩
38 View
50 Download

Altmetric

Share

Gmail Facebook X LinkedIn More